# SDR USAA20091231BB166

- Difficulty date: December 28, 2009
- Submitted: December 31, 2009
- Operation: Air carrier
- Aircraft: N251AY
- Make and model: Boeing 767-2B7
- Aircraft serial: 24764
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 351T030060
- Condition: Odor
- Location: Apu Bay
- Part time: 76,041 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

SJU  FLT 1568  CLT TO SJU.  WHEN THRUST LEVERS WERE REDUCED TO IDLE FOR INITIAL DESCENT, A VERY STRONG ODOR SMELLING LIKE WET SOCKS AND/OR DIRTY FEET CIRCULATED THROUGH THE PASSENGER CABIN AND FLIGHT DECK.  THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  INSPECTED THE ENGINES FOR LEAKS, PACK BAYS, WHEEL WELLS, APU, HYD SYSTEM.  NO LEAKS FOUND.  PERFORMED ENGINE RUN ISOLATING PACKS AND GENERATING WITH DIFFERENT AIR SOURCES.  REMOVED AND REPLACED RECIRCULATION FILTERS.  NO SMELLS PRESENT.  THE AIRCRAFT WAS MAINTENANCE FERRIED BACK TO CLT.  APU CHANGE DUE TO CABIN ODOR.  REMOVED AND REPLACED APU.
